Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Lie ideals in triangular operator algebras


Authors: T. D. Hudson, L. W. Marcoux and A. R. Sourour
Journal: Trans. Amer. Math. Soc. 350 (1998), 3321-3339
MSC (1991): Primary 47D25, 46K50
DOI: https://doi.org/10.1090/S0002-9947-98-02117-5
MathSciNet review: 1458325
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study Lie ideals in two classes of triangular operator algebras: nest algebras and triangular UHF algebras. Our main results show that if ${\mathfrak L}$ is a closed Lie ideal of the triangular operator algebra ${\mathcal A}$, then there exist a closed associative ideal ${\mathcal K}$ and a closed subalgebra ${\mathfrak D}_{\mathcal K}$ of the diagonal ${\mathcal A}\cap {\mathcal A}^*$ so that ${\mathcal K}\subseteq {\mathfrak L}\subseteq {\mathcal K}+ {\mathfrak D}_{\mathcal K}$.


References [Enhancements On Off] (What's this?)

  • 1. K.R. Davidson, Nest algebras, Pitman Research Notes in Mathematics, no. 191, Longman Sci. Tech., Harlow, 1988. MR 90f:47062
  • 2. J.A. Erdos and S.C. Power, Weakly closed ideals of nest algebras, J. Operator Theory 7 (1982), 219-235. MR 84a:47056
  • 3. C.K. Fong, C.R. Miers, and A.R. Sourour, Lie and Jordan ideals of operators on Hilbert space, Proc. Amer. Math. Soc. 84 (1982), 516-520. MR 84g:47039
  • 4. K.-H. Förster and B. Nagy, Lie and Jordan ideals in $Bc_0$ and $B(\ell^\rho)$, Proc. Amer. Math. Soc. 117 (1993), 673-677. MR 93d:47086
  • 5. J. Glimm, On a certain class of operator algebras, Trans. Amer. Math. Soc. 95 (1960), 318-340. MR 22:2915
  • 6. I.N. Herstein, Topics in ring theory, University of Chicago Press, Chicago, 1969. MR 42:6018
  • 7. A. Hopenwasser and J.R. Peters, Full nest algebras, Illinois J. Math. 38 (1994), 501-520. MR 95c:47047
  • 8. T.D. Hudson, Ideals in triangular AF algebras, Proc. London Math. Soc. (3) 69 (1994), 345-376. MR 95d:46060
  • 9. L. Marcoux, On the closed Lie ideals of certain $\mathrm{C}^*$-algebras, Integral Equations Operator Theory 22 (1995), 463-475. MR 96f:46123
  • 10. C.R. Miers, Closed Lie ideals in operator algebras, Canad. J. Math. 33 (1981), 1271-1278. MR 82m:46064
  • 11. G.J. Murphy, Lie ideals in associative algebras, Canad. Math. Bull. 27 (1984), 10-15. MR 85b:16030
  • 12. J.R. Peters, Y.T. Poon, and B.H. Wagner, Triangular AF algebras, J. Operator Theory 23 (1990), 81-114. MR 91h:46102
  • 13. -, Analytic TAF algebras, Canad. J. Math. 45 (1993), 1009-1031, Correction 46 (1994), 395-396. MR 94m:46113a,b
  • 14. S.C. Power, Limit algebras, Pitman Research Notes in Mathematics, no. 278, Longman Sci. Tech., Harlow, 1992. MR 94g:46001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47D25, 46K50

Retrieve articles in all journals with MSC (1991): 47D25, 46K50


Additional Information

T. D. Hudson
Affiliation: Department of Mathematics East Carolina University Greenville, North Carolina, 27858-4353
Email: tdh@math.ecu.edu

L. W. Marcoux
Affiliation: Department of Mathematical Sciences University of Alberta Edmonton, Alberta, Canada T6G 2G1
Email: L.Marcoux@ualberta.ca

A. R. Sourour
Affiliation: Department of Mathematics University of Victoria Victoria, British Columbia, Canada V8W 3P4
Email: sourour@math.uvic.ca

DOI: https://doi.org/10.1090/S0002-9947-98-02117-5
Received by editor(s): October 4, 1996
Additional Notes: This research was supported in part by an NSF grant (to Hudson) and by NSERC (of Canada) grants (to Marcoux and Sourour)
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society